What causes sudden fainting followed by dizziness?
User rating for this question
Good morning, my sister woke this morning, she said good morning, made her bed and came to kitchen, she is 64 yrs old, she was reading a paper or attempting to read and hunched over it like falling forward into the counter. I came behind her and held her up and asked what is wrong, she would not talk but just stared at me and i could make her take a step to sit on a chair. this past in a few minutes once i did get her to move and sit. She told me her name and asked for coffee. she is her old self now just saying she was only light headed or a bit dizzy. The only meds she takes is for her cholestrol, and synthroid and bones meds. Is this the start of a stroke? she has never done this?
Posted Sun, 23 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer: Symptoms could suggest TIA Detailed Answer: Hi, Thank you for posting your query. I have noted the symptoms of your sister. The most likely diagnosis can be TIA-transient ischemic attack. TIA is a minor brain stroke, where the blood supply to a part of brain is reduced for a short period of time. Symptoms in TIA recover completely within less than 24 hours, mostly within an hour. It is important to recognise and treat TIA, as this can predispose to major brain strokes in the future. She needs to be seen by a neurologist and MRI of brain should be done. Aspirin tablets may be started at present. Another possibility to be considered in her case is a seizure of complex partial type, which could present with similar symptoms. I hope it helps. Please get back if you have any follow up queries. Best wishes, Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
People also viewed
- Had unprotected sex worried about sexually transmitted diseases explain
- Is seizures a side effect of plavix?
- Is seizures a side effect of uloric?
- What could be the reason of sudden fainting
- Ultrasound shows hypoechoic nodules in thyroid normal
- Is cough a side effect of requip xl?
- Frequent urination burning sensation pain on urinating foul smell cure
- Is seizures a side effect of xolair?
- What causes sudden fainting followed by dizziness
- Is drooling a side effect of latuda?
- What causes sudden fainting and vomiting
- What causes sudden fainting followed by headache and nausea
- Sudden fainting causes
- Dizziness neck pain on bending head taking nucoxia mecobal cure
- Itching and discharge due to fungal infection medication